MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached and the pusher was found kinked.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm right internal carotid artery with a max diameter of 4 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the axium coil was pre-detached.Physician discovered the bent pusher after retrieving the coil pusher.It was reported the pusher was kinked/broken.There was no friction or difficulty during testing or delivery.The continuous flush was adm inistered during the procedure.The pushwire distal segment was damaged.It was reported premature detachment occurred.The implant remains in the patient.The coil was implanted in the intended location.There were no surgical or medicinal interventions required.The pushwire was bent or broken.This was not done on purpose.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an sl-10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information has been received.Reporting, the cause of the pushwire kink was not determined.There were no issues, that resulted in the damage that was found.2 coils were implanted.
 
Additional Manufacturer Narrative
Product analysis: equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the axium prime pusher was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The axium prime pusher was found broken at ~42.2cm from the distal end.The segments were retained by the release wire; however, the release wire was found retracted partially out of the distal pusher segment.The coin was found fully retracted out of the lumen stop.The shield coil was found undamaged.The implant coil was already conclusion: based on the analysis performed, the customer report of ¿premature detachment" and ¿pusher kink/broke¿ were confirmed.The pusher was found broken, which led to the release wire/coin retracting out of the pusher/lumen stop; detaching the implant as expected by the detachment subassemblies.It is possible the pusher became broken due to advancing against resistance.Customer reported no friction/difficulty during testing or delivery, continuous flush was administered, no repositioning occurred, no rotation of pusher during procedure, continuous flush was used, and devices were prepared per ifu.Therefore, the likely cause could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19050716
Report Number9612164-2024-01626
Device Sequence Number17959602
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public00763000313654
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number225416284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2024
Supplement Date Received by Manufacturer04/08/2024
05/09/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/30/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale